Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


reducing kaletra to reduce side effects
Sep 12, 2006

Dr Frascino. I have been on kaletra/tenofovir for over 3yrs and have added 3TC in the last 6 months I have moderate lipoatrophy (bit more than moderate in neck /hands etc.) I was previously taking 666mg of Kaletra and 165mg ritonavir per day.Since I have switched to new form of Kaletra .I am back on the full dose 800/200mg. I had a drug level test while taking the old form and it was still well over the high limit. Is it safe to reduce the kaletra to 2tabs morning 1 at night. Iwould stiil be getting 90% of my total I was getting on the old form ,but 75%of the evening dose.Am concerned about further fat loss. I'm also unsure whether I would get viral rebound.(also having lot of probs with insomnia) . Viral load <50 copies,980 t cells 22yrs poz. Thanks for your help. Regards John

Response from Dr. Frascino

Hi,

Generally speaking, Kaletra is not one of the anti-HIV medications associated with lipoatrophy (fat loss). Usually thymidine analogs, such as D4T and AZT, are the main culprits.

Without knowing more about your size (weight) or factors affecting your metabolism and/or absorption of Kaletra (lopinavir/ritonavir), I'm very reluctant to comment on reduced dose therapy. My suggestion would be to discuss this with your HIV specialist and perhaps even get a second opinion from another HIV specialist if you remain uncertain.

For your lipoatrophy concerns, I'd suggest you review the information in The Body's new lipoatrophy resource center. (You can access it via the Quick Links on The Body's homepage.) I contributed a podcast to the new resource center.

Good luck! I'm here if you need me.

Dr. Bob



Previous
Pyschotherapist+your input=me getting better?
Next
Pit Stop in Thailand

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement